Wyoming, 2012

Damaging Wind in Wyoming, September 1, 2012

September 1, 2012 · NWS RIW · 1 event in 1 county or zone

A line of severe thunderstorms developed over the southern end of the Wind River Range. The storms moved east-northeast through Riverton, producing estimated 60 mph wind at the home of an NWS employee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A line of severe thunderstorms developed over the southern end of the Wind River Range. The storms moved east-northeast through Riverton, producing estimated 60 mph wind at the home of an NWS employee. The storm also uprooted a tree and downed 10-inch diameter branches at a local golf course.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 1, 2:36 PM MST, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 1, 2:36 PM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT SAT SEP 1 2012

.SHORT TERM...TONIGHT THROUGH TUESDAY

A MOIST AND UNSTABLE AIR MASS MOVING NORTHEAST IN SOUTHWEST FLOW
FROM THE GREAT BASIN AHEAD OF A PACIFIC LOW PRESSURE TROUGH MOVING
EAST FROM THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL PRODUCE
SHOWERS AND AREAS OF WET THUNDERSTORMS WITH STRONG WIND GUSTS AND
SMALL HAIL ACROSS THE WEST AND SOUTH...WITH SOME CONVECTION MAKING
IT INTO AREAS EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING.
SOME SHOWERS WILL LINGER THROUGH THE NIGHT. LOCAL RAINFALL OF .25
TO .5 OF AN INCH ARE EXPECTED...ESPECIALLY IN THE WESTERN MOUNTAINS.
AS THE PACIFIC TROUGH MOVES EAST... THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL SHIFT EAST...DECREASING IN THE WEST. THE BEST
CHANCE FOR PRECIPITATION ON SUNDAY WILL BE OVER THE EASTERN HALF
OF SWEETWATER...SOUTH AND EAST FREMONT...NATRONA AND JOHNSON COUNTIES...
WITH THE BEST CHANCES AT ELEVATIONS ABOVE 7000 FEET. RELATIVE
HUMIDITY WILL BE HIGHER WITH COOLER TEMPERATURES TONIGHT.  TEMPERATURES
WILL COOL...ESPECIALLY IN THE WEST TONIGHT.  SUNDAY AS DRY WEST
TO NORTHWEST FLOW MOVES INTO THE WEST RELATIVE HUMIDITY WILL
DECREASE AND TEMPERATURES WILL BE GENERALLY COOLER. SUNDAY NIGHT
WILL SEE COLDER TEMPERATURES ACROSS THE AREA. SOME BREEZY AREAS
WITH DOWNSLOPE WINDS ALONG AND NEAR THE EAST SLOPES OF THE
MOUNTAINS WILL SEE DOWNSLOPE WARMING COUNTERACTING THE GENERAL
TREND FOR COLDER TEMPERATURES.  MONDAY WILL BE BREEZY TO WINDY
WITH MUCH LOWER RELATIVE HUMIDITY WITH AREAS SEEING 10 TO 15
PERCENT VALUES IN THE AFTERNOON AND EARLY EVENING HOURS. THE
COOLING TREND WILL CONTINUE WITH SIMILAR CONDITIONS ON TUESDAY.
SOME OF THE WESTERN VALLEYS...ESPECIALLY IN YELLOWSTONE NATIONAL
PARK COULD SEE SOME FREEZING TEMPERATURES EARLY MONDAY MORNING AND
AGAIN EARLY TUESDAY MORNING.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

RIDGING ACROSS THE SOUTH AND A TROUGH ACROSS CANADA AND THE NORTHERN
TIER STATES WILL PUT WYOMING IN WEST TO NORTHWESTERLY FLOW FOR MUCH
OF THE LONG TERM. THIS DEAMPLIFIED FAST FLOW WILL SUPPORT THE
PASSAGE OF SEVERAL SHORT WAVES WITH VARIED STRENGTHS AND TIMING. THE
FIRST WAVE OF NOTE WILL AFFECT THE STATE...MAINLY THE NORTHERN TIER
AT THE BEGINNING OF THE PERIOD AS THE PARENT LOW MOVES INTO CENTRAL
CANADA...A SHORT WAVE WILL EJECT AND MOVE SOUTH ACROSS MT AND
ND...SENDING A COLD FRONT SOUTH INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY MORNING. THERE WILL BE LITTLE TO NO PRECIPITATION WITH
THIS FRONT DUE TO ITS CONTINENTAL ORIGINS AND LACK OF SECONDARY
MOISTURE SOURCE. HOWEVER...TEMPERATURES WILL DROP A FEW DEGREES
OVERNIGHT AS SKIES REMAIN RELATIVELY CLEAR AND WINDS FAIRLY LIGHT
OVERNIGHT.

WESTERLY FLOW INCREASES AS THE TROUGH PASSES TO THE NORTH ON
WEDNESDAY. THE SOUTHERN TIER WILL STILL BE UNDER THE INFLUENCE OF
RIDGING TO THE SOUTH...SO RELATIVE HUMIDITY WILL BE LOW AND
TEMPERATURES WILL BE ABOVE NORMAL. THE INTERACTION OF THE TWO
AIR MASSES WILL INCREASE THE GRADIENT AS WELL...WHICH COULD RAISE
FIRE WEATHER CONCERNS ACROSS THE SOUTH AND CENTRAL PORTIONS OF THE
AREA ON WEDNESDAY.

THE GFS AND THE EUROPEAN TRY TO BRING DOWN ANOTHER DISTURBANCE ON
THURSDAY EVENING...WITH A MUCH MORE SUBSTANTIAL COLD FRONT. THE
EUROPEAN IS A BIT MORE AGGRESSIVE WITH THE DISTURBANCE...BRINGING IT
DOWN FROM ALBERTA AS A CLOSED UPPER LOW...THE GFS WHITTLES IT DOWN
TO AN OPEN WAVE BY THE TIME IT REACHES WYOMING. THE MODELS TRY TO
BRING MORE MOISTURE IN WITH THE PARENT WAVE...BUT THE CONTINENTAL
POLAR ORIGINS OF THE SYSTEM WILL LIKELY MEAN THAT IT WILL NOT CARRY
MUCH MOISTURE WITH IT ON ITS OWN. HOWEVER THIS TIME...THE COLD
FRONT WILL INTERACT WITH EASTERLY FLOW FROM THE PLAINS...ADVECTING
IN MOISTURE FROM THE GULF OF MEXICO AND GIVING THE FRONT SOMETHING
TO WORK WITH. THIS SHOULD BE A MUCH SHARPER COLD FRONT TOO...WITH
THE GFS DROPPING H7 TEMPERATURES BELOW ZERO ACROSS NORTHEASTERN
WYOMING...SLIGHTLY WARMER THAN PREVIOUS RUNS BUT COLD ENOUGH TO
BRING THE FIRST SNOW OF THE SEASON TO THE BIGHORNS ON THURSDAY
NIGHT AND FRIDAY.

SHORT WAVE RIDGING COULD BUILD IN AGAIN LATE IN THE WEEKEND BUT
THERE APPEARS TO BE ANOTHER COLD TROUGH MOVING INTO THE PACNW
...BRINGING ANOTHER SHOT OF SHARPLY COLDER AIR WITH IT. THERE COULD
BE A BRIEF PERIOD OF DRY AND STRONG SOUTHWEST FLOW ON SUNDAY WHICH
COULD AGAIN RAISE FIRE WEATHER CONCERNS DEPENDING UPON THE TIMING OF
THE SYSTEMS NEXT WEEKEND.

&&

.AVIATION.../00Z ISSUANCE/

AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER ROUND OF SCT-NMRS
SHOWERS AND THUNDERSTORMS INTO THE WEST AFTER 18Z SAT...WITH
ISOLD-SCT SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE.  THIS
ACTIVITY WILL PEAK BETWEEN 20Z SAT-01Z SUN.  BRIEF MVFR/IFR
CONDITIONS AND HIGHER MT OBSCURATIONS WILL BE ENCOUNTERED PRIMARILY
WEST OF THE DIVIDE.  IMPROVING CONDITIONS WILL OCCUR AFTER 02Z
SUNDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS LINGERING OVERNIGHT.

&&

.FIRE WEATHER...

A MOIST AND UNSTABLE AIR MASS MOVING NORTHEAST IN SOUTHWEST FLOW
FROM THE GREAT BASIN AHEAD OF A PACIFIC LOW PRESSURE TROUGH MOVING
EAST FROM THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL PRODUCE
SHOWERS AND AREAS OF WET THUNDERSTORMS WITH STRONG WIND GUSTS AND
SMALL HAIL ACROSS THE WEST AND SOUTH...WITH SOME CONVECTION MAKING
IT INTO AREAS EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING.
SOME SHOWERS WILL LINGER THROUGH THE NIGHT. LOCAL RAINFALL OF .25
TO .5 OF AN INCH ARE EXPECTED...ESPECIALLY IN THE WESTERN MOUNTAINS.
AS THE PACIFIC TROUGH MOVES EAST... THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL SHIFT EAST...DECREASING IN THE WEST. THE BEST
CHANCE FOR PRECIPITATION ON SUNDAY WILL BE OVER THE EASTERN HALF
OF SWEETWATER...SOUTH AND EAST FREMONT...NATRONA AND JOHNSON COUNTIES...
WITH THE BEST CHANCES AT ELEVATIONS ABOVE 7000 FEET. RELATIVE
HUMIDITY WILL BE HIGHER WITH COOLER TEMPERATURES TONIGHT.  SUNDAY
AS DRY WEST TO NORTHWEST FLOW MOVES INTO THE WEST RELATIVE
HUMIDITY WILL DECREASE. MONDAY WILL BE BREEZY TO WINDY WITH MUCH
LOWER RELATIVE HUMIDITY WITH AREAS SEEING 10 TO 15 PERCENT VALUES
IN THE AFTERNOON AND EARLY EVENING HOURS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
&&

SHORT TERM...C.BAKER
LONG TERM...ALLEN
AVIATION...ALLEN
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 1, 4:00 AM MST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT SEP 1 2012

WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE STATE THIS
AFTERNOON AND INTO THE EVENING HOURS. ASIDE FROM LIGHTNING...GUSTY
WIND MAY ACCOMPANY STORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS
THE SOUTHERN TWO THIRDS OF THE FORECAST AREA SUNDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 1, 3:02 PM MST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MDT SAT SEP 1 2012

WYZ014-026-012245-
UPPER GREEN RIVER BASIN WY-WIND RIVER MOUNTAINS WEST WY-
402 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
NORTHWESTERN SWEETWATER COUNTIES UNTIL 445 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF STATE HWY 28 MILE MARKER
110...OR 20 MILES WEST OF FARSON...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 191 MILE MARKER 60 AROUND 430 PM MDT.
U.S. HWY 191 MILE MARKER 70 AROUND 440 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4269 10950 4224 10903 4192 10989 4212 10997
TIME...MOT...LOC 2201Z 214DEG 36KT 4215 10980

MEUNIER
Special weather statement, Sep 1, 3:28 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT SAT SEP 1 2012

WYZ024-026-027-012315-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN
RIVER BASIN WY-
428 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL
LINCOLN COUNTIES UNTIL 515 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF U.S. HWY 89 MILE MARKER 60 TO LAKE VIVA NAUGHTON...AND MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
FONTENELLE CREEK RD AROUND 455 PM MDT.
U.S. HWY 189 MILE MARKER 70...FONTENELLE RECREATION AREA...LABARGE
CREEK RD AND VIOLA AROUND 510 PM MDT.
CALPET...MIDDLE PINEY LAKE...LA BARGE...U.S. HWY 189 MILE MARKER
80...NAMES HILL AND WYOMING PEAK AROUND 515 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4274 11056 4224 11009 4204 11009 4185 11061
      4233 11098
TIME...MOT...LOC 2228Z 225DEG 24KT 4232 11083 4199 11058

MEUNIER
Special weather statement, Sep 1, 4:11 PM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
511 PM MDT SAT SEP 1 2012

WYZ014-026-027-020000-
SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY-WIND RIVER
MOUNTAINS WEST WY-
511 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE...EASTERN
LINCOLN AND NORTHWESTERN SWEETWATER COUNTIES UNTIL 600 PM MDT...

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 189 MILE
MARKER 100 TO NAMES HILL...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE HWY 351 MILE MARKER 20 AROUND 550 PM MDT.
U.S. HWY 191 MILE MARKER 80 AND JONAH FIELD AROUND 555 PM MDT.
HWY JCT 191 AND 351 AND U.S. HWY 191 MILE MARKER 70 AROUND 600 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4274 10948 4216 10940 4207 11030 4252 11010
TIME...MOT...LOC 2311Z 244DEG 24KT 4247 11003 4219 11015

MEUNIER
Special weather statement, Sep 1, 4:39 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
539 PM MDT SAT SEP 1 2012

WYZ026>030-020045-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY-
539 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WESTERN
SWEETWATER COUNTIES UNTIL 645 PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
U.S. HWY 30 MILE MARKER 80 TO JCT I80 AND HWY 30...AND MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
I80 EXIT 68 AND LITTLE AMERICA AROUND 545 PM MDT.
STATE HWY 372 MILE MARKER 40 AND I80 EXIT 72 AROUND 550 PM MDT.
I80 EXIT 83...STATE HWY 372 MILE MARKER 10 AND SEEDSKADEE NATIONAL
WILDLIFE REFUGE AROUND 605 PM MDT.
I80 EXIT 85 AROUND 610 PM MDT.
GREEN RIVER AND STATE HWY 28 MILE MARKER 110 AROUND 615 PM MDT.
I80 EXIT 91 AROUND 620 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 59 AND
109.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4155 11006 4156 11005 4157 11007 4191 11026
      4222 10942 4153 10912 4145 11001
TIME...MOT...LOC 2338Z 243DEG 28KT 4186 11010 4158 10994

MEUNIER
Special weather statement, Sep 1, 5:13 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
613 PM MDT SAT SEP 1 2012

WYZ001-020115-
YELLOWSTONE NATIONAL PARK WY-
613 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELLOWSTONE NATIONAL
PARK IN NORTHWEST WYOMING UNTIL 715 PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF DIVIDE LAKE...OR 9 MILES NORTH
OF WEST YELLOWSTONE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
DIVIDE LAKE AROUND 620 PM MDT.
GALLATIN LAKE AROUND 630 PM MDT.
GRIZZLY LAKE AROUND 635 PM MDT.
OBSIDIAN CLIFF AROUND 640 PM MDT.
GRAND LOOP RD MAMMOTH TO NORRIS...WILLOW PARK AND CACHE LAKE AROUND
645 PM MDT.
SWAN LAKE AROUND 650 PM MDT.
OSPREY FALLS AND MAMMOTH AROUND 655 PM MDT.
BLACKTAIL POND AROUND 705 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4492 11105 4501 11087 4501 11084 4499 11073
      4500 11034 4475 11017 4464 11105 4489 11106
TIME...MOT...LOC 0013Z 240DEG 25KT 4481 11104

MEUNIER
Special weather statement, Sep 1, 5:26 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
626 PM MDT SAT SEP 1 2012

WYZ015>018-020115-
LANDER FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-
626 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 715
PM MDT...

AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
CIRQUE OF THE TOWERS TO DICKINSON PARK...AND MOVING NORTHEAST AT 30
MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
DICKINSON PARK AROUND 635 PM MDT.
STATE HWY 131 AND FORT WASHAKIE AROUND 655 PM MDT.
BULL LAKE...U.S. HWY 287 MILE MARKER 80...HWY JCT 287 AND 132...
MILFORD AND LANDER AROUND 700 PM MDT.
HWY JCT 287 AND 26 AROUND 705 PM MDT.
U.S. HWY 26 MILE MARKER 100 AND ETHETE AROUND 710 PM MDT.
MORTON...HUDSON AND PILOT BUTTE RESERVOIR AROUND 715 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4350 10871 4291 10827 4269 10904 4311 10947
TIME...MOT...LOC 0026Z 245DEG 27KT 4301 10930 4278 10910

MEUNIER

The radar

The Riverton/Lander radar (KRIW), 6 km away, was scanning. The volume nearest the first event began at 01:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
September 1, 6:15 PM MST to 6:19 PM MST
Where
Fremont County, 2.87 mi NNW of St Stephens to 0.3 mi E of Riverton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
43.019, -108.439

A severe thunderstorm produced damaging wind at a local golf course and at the home of an NWS employee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408829.